MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117310
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned for evaluation.The foreign material noted by the customer is not identified to be an insect.Visual evaluation finds a small particulate that appears to be a residual fiber or cardboard material on the outside of the sterile package.The particulate is located above the seal of the sterile pouch.The sterile barrier of the product remains intact and the particulate is not in contact with the implant.Based on the sample evaluation and investigation performed, the root cause of the reported event is determined to be manufacturing process related.To date, this is the only reported complaint from this manufacturing lot of 711 units released for distribution in december, 2021.Sample evaluated.
 
Event or Problem Description
As reported, when opening the 3dmax light mesh package during a hernia repair procedure on (b)(6) 2022, it was found that what appeared to be an insect was in the package.The device was not used in the case.As reported, there was no damage noted on the outer package/inner package.Another 3dmax light was used to complete the procedure.There was no patient injury.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14961786
Report Number1213643-2022-00497
Device Sequence Number6905744
Product Code FTL
UDI-Device Identifier00801741031021
UDI-Public(01)00801741031021
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0117310
Device Lot NumberHUFY1271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2022
Initial Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown